Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 88, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 28, 2006, 2:24 PM CDT for Glasscock County, Reagan County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2006, 2:24 PM CDT (19:24 UTC)
- Expired
- Apr 28, 2006, 3:16 PM CDT
- In force
- 52 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Glasscock County, TX, Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 73 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 11:36 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1582 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 12:01 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Apr 28, 12:01 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1201 PM CDT FRI APR 28 2006
.UPDATE...
UPDATED FORECAST PACKAGE FOR THE ISSUANCE OF TORNADO WATCH NUMBER
256 FOR THE EASTERN AND SOUTHERN PB AND THE WESTERN LOW ROLLING
PLAINS. THE WATCH WILL BE IN EFFECT UNTIL 7 PM THIS EVENING. DRYLINE
MOVING THROUGH THE CWA THIS MORNING PROVIDING LOW LEVEL
CONVERGENCE. ALSO...AN UPPER LEVEL STORM SYSTEM APPROACHING FROM
THE WEST AND A 130 KT JET MOVING ACROSS THE AREA AROUND THE BASE
OF THE UPPER LEVEL STORM SYSTEM WILL ENHANCE THE LIFT OVER THE
AREA. THESE INGREDIENTS ALONG WITH RICH LOW LEVEL MOISTURE OVER
THE EASTERN CWA...WILL LIKELY PRODUCE SEVERE THUNDERSTORMS OVER
THE AREA EAST OF THE DRYLINE THIS AFTERNOON. THE STRONGEST STORMS
WILL BE OVER THE EASTERN CWA.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONES...
CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
SOUTHERN LEA COUNTY.
WIND ADVISORY UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONE...
GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONES...
BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...
REEVES COUNTY AND UPPER TRANS PECOS...AND VAN HORN AND
HIGHWAY 54 CORRIDOR.
WIND ADVISORY UNTIL 9 PM CDT FRIDAY FOR THE FOLLOWING ZONES...
BIG BEND AREA...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...MARFA PLATEAU...PRESIDIO VALLEY...AND VAN HORN
AND HIGHWAY 54 CORRIDOR.
&&
99/99Hazardous weather outlook, Apr 28, 9:02 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 902 AM CDT FRI APR 28 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-291415- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 902 AM CDT FRI APR 28 2006 /802 AM MDT FRI APR 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON AND EVENING. THESE STORMS ARE EXPECTED GENERALLY EAST OF A TATUM...HOBBS...KERMIT... FORT STOCKTON...AND SANDERSON LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS...HOWEVER ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY FROM THE WESTERN LOW ROLLING PLAINS...SOUTH THROUGH THE PERMIAN BASIN TO THE LOWER TRANS PECOS REGION. DRY AIR WILL PUSH INTO THE GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN AREA...MARFA PLATEAU...DAVIS MOUNTAINS... AND BIG BEND REGION THIS AFTERNOON. SINCE WINDY CONDITIONS ARE EXPECTED IN THESE AREAS...AND FIRE DANGER WILL BE HIGH...CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS THE PERMIAN BASIN... WESTERN LOW ROLLING PLAINS AND LOWER TRANS PECOS REGION THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 28, 2:18 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 218 PM CDT FRI APR 28 2006 TXZ063-282015- GLASSCOCK- 218 PM CDT FRI APR 28 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR GLASSCOCK COUNTY. A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF BIGBY CORNER AT 218 PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL PRODUCE VERY HEAVY RAIN...FREQUENT DEADLY LIGHTNING...PEA SIZED HAIL AND WINDS TO 40 MPH AS IT MOVES ACROSS GLASSCOCK COUNTY. GARDEN CITY IS IN THE PATH OF THIS STORM. ADDITIONAL STRENGTHENING IS POSSIBLE...SO PEOPLE ACROSS GLASSCOCK COUNTY SHOULD BE PREPARED TO SEEK SHELTER IF A WARNING IS ISSUED OR SEVERE WEATHER IS OBSERVED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR WEST TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWEST TEXAS. 05
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 11:51 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 54 min |
| Apr 28, 4:58 AM CDT | Wind Advisory | MAF | 16 hr | |
| Apr 28, 6:07 AM CDT | Red Flag Warning | MAF | Pecos | 15 hr |
| Apr 28, 1:10 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 65 min |
| Apr 28, 3:23 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 59 min |
| Apr 28, 4:47 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 39 min |
| Apr 27, 8:11 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 64 min |
| Apr 27, 9:17 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 43 min |
| Apr 27, 10:24 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 66 min |
| Apr 27, 11:45 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.